Tennessee, 2025Flooding in Tennessee, August 22, 2025
August 22, 2025 · NWS MRX · 2 events in 1 county or zone
Scattered air mass thunderstorms developed over the east Tennessee mountains, Cumberland plateau, and central Tennessee valley during the afternoon and evening hours of August 22nd. These storms produced some minor flooding near the Karns and Solway areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered air mass thunderstorms developed over the east Tennessee mountains, Cumberland plateau, and central Tennessee valley during the afternoon and evening hours of August 22nd. These storms produced some minor flooding near the Karns and Solway areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 22, 7:06 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 22, 7:06 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
806 PM EDT Fri Aug 22 2025
...New AVIATION...
.DISCUSSION...
Issued at 105 PM EDT Fri Aug 22 2025
Key Messages:
1. Diurnal convection today and through the weekend. Greatest
coverage across southeast Tennessee, southwest North Carolina, and
the higher elevations.
2. Drier and cooler behind a cold front next week as high pressure
arrives.
Discussion:
Diurnal convection continues each afternoon with a weak shortwave
trough and low-level convergence within southeasterly flow. A
majority of convection is forecast to be south of Interstate 40
where instability is higher and across higher elevation regions.
With weak flow and PW values between 1.8 to 2.0 inches, heavy rain
rates and slow moving convection could result in some localized
flash flooding concerns this afternoon and tomorrow afternoon.
A cold front moves across the region on Sunday. Showers and a few
thunderstorms are expected, but low-level winds will shift to the
W/WNW ahead of the front bringing in some drier air. For this
reason, widespread heavy convection is not a guarantee. There's a
high chance >70% chance that most areas receive at least 0.01 inch
of precipitation this weekend, but the probabilities are much
lower for values exceeding 0.25".
Behind the cold front, colder and drier air arrives next week.
High pressure will keep us dry and temperatures around 10 degrees
below normal. A few weak disturbances may result in some increased
mid-level or high clouds mid-week, but with the low-level dry air,
do not expected precipitation.
&&
.AVIATION...
(00Z TAFS)
Issued at 751 PM EDT Fri Aug 22 2025
Thunderstorms around parts of the forecast area tonight, nearest
to TRI. CAMs suggest activity should wane with time the next
couple of hours. MVFR CIG and perhaps fog, possible at CHA and TRI
overnight and into Saturday morning. Conditions should improve to
VFR near daybreak, before the chance for showers and storms
returns in the afternoon and evening ahead of a FROPA late Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 71 86 70 86 / 20 70 50 50
Knoxville McGhee Tyson Airport, TN 70 86 70 83 / 20 70 60 50
Oak Ridge, TN 70 86 68 84 / 20 70 60 50
Tri Cities Airport, TN 66 84 66 80 / 10 70 60 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DISCUSSION...
AVIATION...KS
Hazardous weather outlook, Aug 22, 12:19 PM EST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Morristown TN
119 PM EDT Fri Aug 22 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-231730-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
119 PM EDT Fri Aug 22 2025 /1219 PM CDT Fri Aug 22 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Localized flash flooding will be possible with heavy rain rates
this afternoon and evening, especially for urban and poor drainage
areas.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed at this time. Detailed reports of
any flooding are encouraged.
In the hours before
Special weather statement, Aug 22, 5:15 PM EST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
615 PM EDT Fri Aug 22 2025
TNZ037-038-069-222300-
Union TN-Grainger TN-Knox TN-
615 PM EDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KNOX...SOUTHWESTERN
GRAINGER AND SOUTHEASTERN UNION COUNTIES THROUGH 700 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plainview, or near Maynardville. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maynardville, Plainview, Blaine, Luttrell, House Mountain State Park,
Mascot, and Joppa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3618 8355 3619 8356 3617 8356 3616 8359
3617 8360 3615 8360 3614 8363 3615 8364
3612 8365 3612 8367 3611 8367 3606 8377
3621 8389 3634 8365
TIME...MOT...LOC 2215Z 049DEG 3KT 3619 8370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DGSFlood, Knox
- When
- August 22, 9:20 PM EST to 10:30 PM EST
- Where
- Knox County, 0.28 mi SSW of Solway to 0.51 mi NW of Robinson
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.977, -84.182
Report of flooding on Pellissippi Parkway near Solway.
Flood, Knox
- When
- August 22, 9:35 PM EST to 11:00 PM EST
- Where
- Knox County, 0.45 mi ENE of Robinson to 0.63 mi SE of Robinson
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.952, -84.162
Report of water coming into a house near Hardin Valley Rd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oregon, August 22 to 24, 20252 deaths · 1 event
- Dust Storm and Damaging Winds in Arizona, August 22 to 23, 2025$500,000 · 59 kt wind · 6 events
- Flash Flooding and Flood in South Carolina, August 22, 202522 events
- Lightning Strike in Texas, August 22, 2025$20,000 · 1 event
- Flash Flood and Damaging Winds in Utah, August 22 to 24, 202576 kt wind · 8 events
- Flooding and Heavy Rain in Florida, August 22, 20256 events
- Hail and Damaging Winds in Nebraska, August 22, 20251.25 in hail · 6 events
- Marine Thunderstorm Winds in Lake Superior, August 22, 202554 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 22, 20254 events
- Flash Flooding in Georgia, August 22, 20254 events
- Damaging Wind and Heavy Rain in Florida, August 22 to 23, 2025$200 · 4 events
- Damaging Winds in South Dakota, August 22, 202562 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291175, 1291176.